Alert archive / Connecticut / Wind Advisories in 2015
Wind Advisory 1, NWS New York, NY
NWS New York, NY issued this wind advisory at Jan 8, 2015, 9:54 PM EST for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Jan 9, 2015, 4:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2015, 9:54 PM EST (02:54 UTC)
- In effect from
- Jan 9, 2015, 4:00 AM EST
- Expired
- Jan 9, 2015, 9:27 AM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530 WWUS71 KOKX 090254 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 954 PM EST THU JAN 8 2015 ...STRONG SOUTHWEST WINDS DEVELOPING BEFORE SUNRISE... CTZ011-012-NYZ078>081-091100- /O.NEW.KOKX.WI.Y.0001.150109T0900Z-150109T1800Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 954 PM EST THU JAN 8 2015 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST FRIDAY. * LOCATIONS...SOUTHERN MIDDLESEX AND SOUTHERN NEW LONDON COUNTIES IN CONNECTICUT. SUFFOLK COUNTY IN NEW YORK. * HAZARDS...STRONG WINDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...INCREASING SOUTHWEST WINDS IN THE PRE-DAWN HOURS WILL PEAK FRIDAY MORNING THEN BECOME WEST AND DIMINISH TO BELOW ADVISORY LEVELS IN THE AFTERNOON. * IMPACTS...MINOR PROPERTY DAMAGE AND DIFFICULT DRIVING CONDITIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
328 WWUS71 KOKX 090913 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 413 AM EST FRI JAN 9 2015 ...STRONG SW WINDS DEVELOPING BEFORE SUNRISE... CTZ011-012-NYZ078>081-091800- /O.CON.KOKX.WI.Y.0001.000000T0000Z-150109T1800Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 413 AM EST FRI JAN 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...SOUTHERN MIDDLESEX AND SOUTHERN NEW LONDON COUNTIES IN SOUTHEAST CONNECTICUT...AND SUFFOLK COUNTY IN SOUTHEAST NEW YORK. * HAZARDS...STRONG WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...INCREASING SOUTHWEST WINDS IN THE PRE-DAWN HOURS WILL PEAK THIS MORNING...THEN BECOME WEST AND DIMINISH TO BELOW ADVISORY LEVELS THIS AFTERNOON. * IMPACTS...MINOR PROPERTY DAMAGE AND DIFFICULT DRIVING CONDITIONS ARE POSSIBLE. STRONGEST WINDS EXPECTED IN EXPOSED AND ELEVATED AREAS...AND CLOSE TO SOUTH FACING SHORELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
440 WWUS71 KOKX 091427 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 927 AM EST FRI JAN 9 2015 CTZ011-012-NYZ078>081-091530- /O.CAN.KOKX.WI.Y.0001.000000T0000Z-150109T1800Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 927 AM EST FRI JAN 9 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE WIND ADVISORY. WEST TO SOUTHWEST WINDS WILL CONTINUE TO GUST UP TO 35 MPH FOR MUCH OF THE DAY...BUT THE AXIS OF STRONGEST WINDS HAS PASSED TO THE EAST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 6:58 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Jan 8, 6:58 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
658 PM EST THU JAN 8 2015
.SYNOPSIS...
HIGH PRESSURE BUILDS TO THE SOUTH TODAY AND WELL TO THE EAST
TONIGHT. LOW PRESSURE WELL TO THE NORTH WILL DRAG A COLD FRONT
ACROSS THE AREA ON FRIDAY. HIGH PRESSURE WILL BUILD IN FOR THE
WEEKEND. A COLD FRONT WILL MOVE ACROSS ON ON MONDAY. STRONG HIGH
PRESSURE WILL THEN BUILD TO THE NORTH DURING MID WEEK...WHILE LOW
PRESSURE APPROACHES FROM THE SOUTHWEST.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HIGH PRES OVER THE MID-ATLANTIC AREA MOVES OFFSHORE TONIGHT AS LOW
PRES TRACKING ACROSS SOUTHERN CANADA DRAGS A COLD FRONT INTO THE
OHIO VALLEY.
COLDEST TEMPS WILL OCCUR THIS EVENING...WHEN LOWS ARE IN THE
TEENS. MADE SOME MINOR ADJUSTMENTS TO HOURLY TEMPS AND
DEWPOINTS...BUT THE FCST IS ON TRACK THUS FAR. AFTER
MIDNIGHT...SW FLOW INCREASES...AND WITH WAA...TEMPS WARM INTO THE
LOW TO MID 20S ACROSS NYC/LONG ISLAND/COASTAL CT. ACROSS THE
INTERIOR...TEMPS WILL GENERALLY HOLD STEADY OR SLOWLY RISE INTO
THE UPPER TEENS.
WINDS WILL BE LIGHTEST THIS EVENING WHEN TEMPS ARE COLDEST...AND
WINDS WILL INCREASE AS TEMPS RISE. AS A RESULT...CAN EXPECT WIND
CHILLS IN THE SINGLE DIGITS.
AS THE FRONT APPROACHES TOWARDS DAYBREAK FRIDAY...SOME SNOW
SHOWERS ARE POSSIBLE...MAINLY FOR THE WESTERN PORTIONS OF THE
LOWER HUDSON VALLEY.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
COLD FRONT SWINGS THROUGH THE REGION FRIDAY MORNING...DEPARTING BY
FRIDAY AFTERNOON. WITH ITS PASSAGE...CAN EXPECT A FEW BURSTS OF
SNOW SHOWERS...WITH THE HEAVIEST OF THE SNOW FALLING ACROSS THE
LOWER HUDSON VALLEY AND SOUTHERN CT. WILL INCREASE POPS TO
CATEGORICAL IN THOSE AREAS...AND WILL CARRY LIKELY POPS ELSEWHERE.
WITH A DRY AIRMASS IN PLACE...AND NOT MUCH LIQUID QPF ASSOCIATED
WITH THIS SYSTEM...NOT EXPECTING MUCH MORE THAN AN INCH ACROSS
NYC/LONG ISLAND/COASTAL NJ...AND ONLY 1-2" ACROSS THE INTERIOR.
BEST TIMING FOR PRECIP WILL BE FROM 6AM-2PM.
MAIN CONCERN FRO FRIDAY ARE THE STRONG WINDS. 50-60 KT LLJ PASSES
ACROSS THE REGION IN THE MORNING...AND THEN THE COMBINATION OF A
TIGHTENING GRADIENT BEHIND THE DEPARTING FRONT AND CAA WILL RESULT
IN NW WINDS 20-30 MPH WITH 30-40 MPH GUSTS. THERE MAY BE A FEW
GUSTS TO 50 MPH ACROSS SE CT...AND POSSIBLY THE TWIN FORKS OF LI.
CURRENTLY DO NOT THINK A WIND ADVISORY IS WARRANTED...BUT ONE
COULD BE ISSUED FOR THOSE AREAS.
HIGH PRES BUILDS INTO THE GREAT LAKES/OH VALLEY FRIDAY NIGHT.
SKIES CLEAR OUT AND WINDS DIMINISH. ANOTHER COLD NIGHT ON TAP
FRIDAY NIGHT WITH LOWS RANGING FROM THE SINGLE DIGITS TO THE
TEENS AND WIND CHILLS RANGING FROM THE SINGLE DIGITS TO AS LOW AS
10 BELOW ACROSS THE INTERIOR.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE SYNOPTIC-SCALE PATTERN SETTING UP OVER THE LOWER 48 INCLUDES A
MAINLY DRY...BUT COLD NORTHERN STREAM AND A PROGRESSIVE/ACTIVE AND
MILDER SOUTHERN STREAM WITH A BROAD FETCH ORIGINATING OUT OF THE
GULF OF MEXICO.
PACIFIC AIR ENTERING NORTH AMERICA IN A SPLIT-FLOW WILL MAKE INROADS
TOWARDS ERADICATING THE ARCTIC AIRMASS IN PLACE EAST OF THE
CONTINENTAL DIVIDE. HOWEVER...SOUTHERN STREAM ENERGY WILL GENERATE
PERIODS OF OVER-RUNNING PRECIPITATION AND THE POSSIBILITY OF WINTRY
PCPN IN THE NERN US EARLY NEXT WEEK.
THE EVOLUTION OF THE SRN STREAM ALOFT INLAND OVER THE NATION FROM
THE WEST COAST SEEMS TO BE WHERE THE GREATER SPREAD OCCURS IN
GUIDANCE AND RESULTS IN A LOW CONFIDENCE FORECAST FOR THE NE US NEXT
WEEK. WHAT REMAINS OF AN UPPER-LEVEL CIRCULATION OVER NRN MEXICO
MOVES INTO TX SUN/MON. THIS LEADS TO THE DOWNSTREAM TIMING
DIFFERENCES LATER WITH SURFACE WAVE DEVELOPMENT AND MIGRATION OVER
THE GULF STREAM IN THE FAR WESTERN ATLANTIC. MEANWHILE OVER
TIME...THE SPREAD ALOFT INCREASES OVER CENTRAL CANADA WITH THE NRN
STREAM DETAILS MIGRATING ACROSS THE UPPER GREAT LAKES.
HOWEVER...THE SURFACE RIDGE DAMMED SOUTHWARD FROM THE NERN US
REMAINS A SEMI-PERMANENT FEATURE WITH AN UNCERTAIN WAVE/PCPN PATTERN
RUNNING UNDERNEATH. PCPN WILL RIDE UP THE APPALACHIANS ALONG A COLD
FRONT ON MONDAY WHILE INCREASING IN EXTENT. THE UNCERTAINTY IN THE
DETAILS LEADS TO A LOW CONFIDENCE P-TYPE FORECAST...ALTHOUGH A
WINTRY MIX SEEMS PLAUSIBLE GIVEN THE SCENARIO.
BEHIND THE FRONT...CANADIAN HIGH PRESSURE BUILDS TO THE NORTH AND
AGAIN THERE IS SOME UNCERTAINTY WITH ITS INFLUENCE ON THE NORTHEAST.
A WEAK COASTAL STORM PASSES TO THE S ON TUE FOLLOWED BY A STRONGER
ONE APPROACHES FOR THU. THE NORTHWARD EXTENT OF THE OVERALL PCPN
SHIELD REMAINS A TOUGH CALL FOR BOTH EVENTS. THE STRENGTH OF THE
SURFACE HIGH MAY FAVOR RECENT GFS/GEFS RUNS THAT HAVE BEEN MORE
SOUTHWARD SUPPRESSED WITH QPF THAN RECENT ECMWF/ECMWF ENSEMBLE MEANS
THAT MAY BE FAVORED BY UPSTREAM FLOW AMPLITUDE. THE 12Z EC HAS
TRENDED TOWARDS THE DRIER SOLNS...BUT WILL NEED TO SEE IF THIS HOLDS.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE QUICKLY BUILDS SOUTH OF REGION TODAY. A COLD FRONT
APPROACHES TONIGHT AND MOVES ACROSS FRIDAY.
VFR UNTIL LATE TONIGHT INTO EARLY FRIDAY WHEN THERE WILL BE IFR OR
BELOW WITH A BAND OF SNOW. THIS LOOKS TO BE QUICKLY MOVING WEST
TO EAST BETWEEN 10Z AND 18Z. THERE IS POTENTIAL FOR AN INCH OR
TWO OF SNOW ACROSS KSWF/KHPN/KBDR/KGON...A DUSTING FOR REMAINDER
OF TERMINALS. THERE IS TIMING UNCERTAINTY OF A FEW HOURS WITH
THIS.
SW WINDS INCREASE LATE TONIGHT INTO FRIDAY MORNING. A PERIOD OF
MAX GUSTS 35-40 KT POSSIBLE FOR NYC/NJ METRO AND COASTAL TERMINALS
BETWEEN 10Z AND 18Z. LLWS POSSIBLE WITH SW WINDS OF 40-45KT AT 2
KFT...PARTICULARLY INTERIOR TERMINALS.
WINDS VEER WEST IN WAKE OF COLD FRONTAL AND REMAIN GUSTY...BUT DECREASE
IN SPEED SLIGHTLY. SCT-BKN MVFR CIGS IN THE AFTERNOON.
WINDS AND GUSTS GRADUALLY WEAKEN THROUGH THE EVENING...WITH VFR
CONDS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MODERATE TO HIGH CONFIDENCE IN WIND
FORECAST. A FEW GUSTS TO 40 KT POSSIBLE BETWEEN 10Z AND 16Z.
MODERATE CONFIDENCE IN SNOW/CIG/VSBY FORECAST.
KLGA FCSTER COMMENTS: MODERATE TO HIGH CONFIDENCE IN WIND
FORECAST. MODERATE CONFIDENCE IN SNOW/CIG/VSBY FORECAST.
KEWR FCSTER COMMENTS: MODERATE TO HIGH CONFIDENCE IN WIND
FORECAST. MODERATE CONFIDENCE IN SNOW/CIG/VSBY FORECAST.
KTEB FCSTER COMMENTS: MODERATE TO HIGH CONFIDENCE IN WIND
FORECAST. MODERATE CONFIDENCE IN SNOW/CIG/VSBY FORECAST.
KHPN FCSTER COMMENTS: MODERATE TO HIGH CONFIDENCE IN WIND
FORECAST. MODERATE CONFIDENCE IN SNOW/CIG/VSBY FORECAST. LOW
PROBABILITY FOR LIFR OR LOWER CONDITIONS IN SNOW BETWEEN 11Z AND
16Z.
KISP FCSTER COMMENTS: MODERATE TO HIGH CONFIDENCE IN WIND
FORECAST. A FEW GUSTS TO 40 KT POSSIBLE BETWEEN 10Z AND 16Z.
MODERATE CONFIDENCE IN SNOW/CIG/VSBY FORECAST. LOW PROBABILITY
FOR LIFR OR LOWER CONDITIONS IN SNOW BETWEEN 12Z AND 17Z.
.OUTLOOK FOR 00Z SATURDAY THROUGH MONDAY...
.FRIDAY NIGHT...VFR. W WINDS 10-15 KT WITH GUSTS 20-25 KT. WINDS
DIMINISH LATE.
.SATURDAY...VFR. WNW WINDS 10-15KT WITH GUSTS NEAR 20KT.
.SUNDAY...VFR.
.MONDAY...MVFR OR LOWER POSSIBLE IN RAIN/SNOW LATE.
.TUESDAY...MVFR OR LOWER POSSIBLE IN RAIN/SNOW.
&&
.MARINE...
HIGH PRES DEPARTS THIS EVENING AS A COLD FRONT APPROACHES FROM THE
WEST. ALTHOUGH CONDS MAY BE SUB-ADVISORY EARLY...WINDS/SEAS WILL
RAMP UP TO SMALL CRAFT ADVISORY LEVELS AS THE EVENING PROGRESSES.
AS A 50-60 KT LLJ MOVES OVER THE WATERS...GALE FORCE WINDS WILL
DEVELOP ON THE WATERS AFTER MIDNIGHT TONIGHT.
SNOW SHOWERS POSSIBLE WITH PASSAGE OF THE FRONT...POSSIBLY
REDUCING VSBYS TO LESS THAN A MILE FRIDAY MORNING. THE GRADIENT
TIGHTENS FRIDAY AFTERNOON...KEEPING GALES IN THE FORECAST THROUGH
THE DAY. STRONGEST WINDS WILL BE OVER THE EASTERN OCEAN
WATERS...WHERE 50 KT GUSTS ARE LIKELY. HAVE A STORM WARNING FOR
THOSE WATERS.
WITH GUSTY WINDS...HIGH SEAS...AND COLD TEMPS...LIGHT FREEZING
SPRAY POSSIBLE ON THE WATERS TONIGHT AND FRIDAY.
CONDS SUBSIDE FROM GALES TO SCA FRIDAY EVENING...SCA CONDS LIKELY
THROUGH FRIDAY NIGHT.
SCA CONDS WILL LIKELY CONTINUE ON THE OCEAN WATERS ON SAT...WITH A
TIGHT GRADIENT ACROSS THE AREA AS HIGH PRES BUILDS FROM THE W.
SUB-ADVSY CONDS ARE THEN EXPECTED ON ALL WATERS SAT NIGHT THROUGH
MON. MARGINAL CONDS ARE POSSIBLE ON THE OCEAN WATERS MON NIGHT.
&&
.HYDROLOGY...
A BAND OF SNOW SHOWERS WILL MOVE THROUGH LATE TONIGHT THROUGH
FRIDAY MORNING FROM WEST TO EAST. LIGHT LIQUID ACCUMULATIONS ARE
EXPECTED WITH NO HYDRO CONCERNS.
NO PCPN THEN EXPECTED THROUGH THE WEEKEND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST FRIDAY FOR ANZ330-335-338-340-345-
353-355.
STORM WARNING FROM 6 AM TO 6 PM EST FRIDAY FOR ANZ350.
GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ350.
&&
SYNOPSIS...24/MPS
NEAR TERM...JMC/MPS
SHORT TERM...MPS
LONG TERM...24
AVIATION...NV
MARINE...24/MPS
HYDROLOGY...24/MPSHazardous weather outlook, Jan 8, 9:54 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 954 PM EST THU JAN 8 2015 CTZ011-012-NYZ078>081-100300- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 954 PM EST THU JAN 8 2015 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>010-NJZ002-004-006-103>108-NYZ067>075-176>179-100300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 954 PM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-353-355-100300- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 954 PM EST THU JAN 8 2015 ...GALE WARNING IN EFFECT UNTIL 6 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-100300- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 954 PM EST THU JAN 8 2015 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... ...STORM WARNING IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:11 AM EST | Low Water Advisory | OKX | 17 hr | |
| Jan 9, 3:48 PM EST | Small Craft Advisory | OKX | 24 hr |
Nearby
Wind Advisories in Connecticut, 2015Wind Advisories in New York, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.